Taking luvox, buspirone, wellbutrin, and trazadone during pregnancy?

Hi! I'm two months pregnant with my first child at 26 years old. I don't want anything to happen to my baby, but I'm unsure what to do. I have been diagnosed with OCD, post-traumatic stress, and depression with psychosis. I'm scared that if I get off the medicine my symptoms will return. I want to continue school in august and I don't think I will be able to if I get off of the medicine. Can anyone please help me? Can taking all this medicine together be harmful for my baby?

3 Answers

Relevance
  • 9 years ago
    Favorite Answer

    This is a tough one... but first of all congratulations on the pregnancy! The best thing to do would be to make an appointment with your doctor and/or your gynecologist AND your psychiatrist (I would assume you have one in order to receive your prescriptions) to discuss the possible risks to the baby!

    You should consult with your doctor using any medications, even OTC drugs when you are pregnant because you can never be too sure.

    In the meantime you can check http://www.safefetus.com/Search.asp to look up what category the FDA puts your medications in for possible harm to the baby.

    Overall, you MUST MUST MUST check with both your gynecologist and your psychiatrist and both SHOULD consult with one another to weigh the pros and cons of continuing any, if not all, of your medications.

    Good luck!

    Source(s): I too, have been diagnosed with an anxiety disorder and have looked into this for when I plan to become pregnant because just like you, I don't want to have all of my symptoms come back if I discontinue using my medications. Just ask your doctors - they can help you! :)
  • 9 years ago

    You should really talk to your family dr about the pros and cons and see if they think your need for the meds outweighs the risk. (not your psych doc because he is bias since he prescribed them and is making money off writing that prescription)

    You should do some research yourself too. Those are very strong medications that have been known to cause birth defects and withdrawal which can sometimes lead to infant death so they should only be taken when absolutely neccessary. You should look into natural treatments and seek out all your options before making a final decision.

    Its important to keep yourself healthy as well and those are pretty serious conditions to be dealing with

    Add

    I can absolutely guarantee 100% that if you choose to take advice from a psychiatrist (who know VERY little about pregnancy effects on these medications and will usually push any drugs they can since they make their money by writing prescriptions) they WILL tell you to stay on the meds no matter what. A family doctor and obstetrician are more likely to look at it objectively, weight the situation what is best for mother and baby and know a lot more about the effects on pregnancy.

    Also, if you want to know who has the most information on these medications, talk to your pharmacist. They are often the most knowledgeable on this.

    You might want to try some herbal or natural products too. Talk to your doc about it and see what they offer at a nutrition and vitamin store.

    Source(s): experience.
  • 4 years ago

    I am familiar with the drug, I took it for about a year to go to sleep and help with anxiety. It is prescribed and so you should inquire about it with your Doctor. Pregnancy and Lactation: Since the safety and use of trazodone in pregnant women has not been established, it should not be used in women of childbearing potential unless in the opinion of the physician the expected benefits justify the potential risk to the fetus. Since trazodone and/or its metabolites have been detected in the milk of lactating animals, it should not be administered to nursing mothers unless the potential benefits justify the possible risks to the child.

Still have questions? Get your answers by asking now.